Hello and thanks in advance for any insight you may have
I am just looking for some ideas as to what I may experience and within the range of possible expectations? I'm a little lost here..........
I have been on depression/anxiety medication for about 10 years. I've tried just about everything they make and I feel like a darned Chemistry experiment. But, I keep trying because it can only get better right?
For the last 3 months I've been on 200 mg Zoloft with ambien and risperadal in the evening. I've been having a REALLY rough time and am now being migrated to Effexor XR. Unbelievably, effexor is a new one for me!
I went from 200mg Zoloft / day to 100 mg with the intro of 37.5 of Effexor this past week. I read my notes wrong and missed the week of 150 mg (duh!!) . I feel very nauseous and tired. With this combo and the increase this next week to 75 mg Effexor XR and continued decrease of zoloft - what is normal????? What should I expect???
Hi there. A couple weeks ago, I also began the process of working my way off zoloft (which really didn't do anything for me) and onto Effexor XR. I was only on 50 mg of zoloft, so of course, my withdrawal wouldn't be as bad as yours, but I definitely felt sick to my stomach and completely dizzy and out-of-it for a few days (as I posted here last week, I managed to lose my keys for 45 minutes, drive into a curb, and decide it was a good idea to park in a handicap spot, which sadly earned me a $60 ticket... all very unlike me)... It was confusing, because I don't know what was the zoloft withdrawal and what was the effexor, but I haven't taken a zoloft since Friday and I went up to 75 mg of effexor on Thursday, and so far so good.... My stomach still feels a little weird now and then, but my appetite has returned at least, and overall I'm feeling not too bad. It might be harder for you, with the higher zoloft dosage, but give it time. Good luck with everything, and if you need any more empathy from a new effexor user, I'm here!
Generally, I've heard common side effects for effexor include nausea (if you don't take them with food, and particularly in the early days), possible long-term weight gain (but I don't think this is in everyone, just something to look out for), sexual side effects (but, so far at least, I think it's better for me than zoloft was in this regard), etc... It makes some people tired and some people energetic, so you kind of have to figure out how it affects you and decide whether or not to take it in the morning or at night. I think I'm doing best with the morning. Basically just check out what's on the insert for the prescription. A couple people on this board have had blurred vision, but I haven't had that at all.
It definitely is tough, because you want to give it a chance, and hope that this'll be the day when you'll wake up and feel happy, but it's not, and you keep putting up with side effects for some inexplicable reason, in hopes of that day coming along. Then finally, you think, "This has gone on long enough, I give up" and try something else... Hopefully effexor will be that something, for us both!
Hi, I've been on AD's for 7 years, my very first one was amitriptyline which worked for 7 years, I've now been over 6 months trying to find a new med. I do not do well on SSRI's and effexor xr made my heart race so bad & made me so hyper that I thought I was going to die in the middle of the nite.
I don't know why they start a new med before you're completely weaned off the old one. That is what happened to me, they started me on Lexapro before I was weaned off amitrip, they said "no need to wean" then I had every side effect of Lexapro & then my doc gives me the effexor right on top of just taking the Lexapro, so I have no idea & I don't know how you can, of which effect was from which med or if they were interacting! Geez, I wish some of these docs would try this on themselves & see what they are doing to us. I fee like a Lab RAT after over 6 months of this & I still do not have a med that works yet. Right now I'm only on Klonopin, as I called my pdoc monday to tell him that the last med was not working & he never called me back yet!!! Nice!!!!!
I went off of high dose of Paxil to Effexor XR. I really like the change. Its not like Zoloft or Paxil at all. Even if you should need to switch off of Effexor sometime in the future for something else, it will not affect you like going off Zoloft. Be patience, its worth the process. I do not remember having any bad side effects with Effexor in the beginning. I wouldnt worry about it. Good Luck and hand in there. Terrih